Type your health question here. Get expert advice.
Ask health and wellness questions and get free answers from top experts and other women who've been there. Click "ask" and your question is associated with your username. Click "ask secretly" and your question is anonymous.
Debra G. Kenward(Medical Doctor (Gynecology))answered(8/5/2012)This is called breakthrough bleeding and very common on first starting birth control pills. About 10% of people have breakthrough bleeding in the first 2 packs. By the third pack the period should, come at the correct time.
If you missed a pill, or varied that time more than 3 hours it can create breakthrough bleeding the rest of the pack. If you are on antibiotics(or possibly other medications can cause this as well) you may not be absorbing you are pill completely and this can also lead breakthrough bleeding. remember if you're not taking her pills timely, correctly, or on antibiotics, your protection from pregnancy is also not as good and you should be using condoms or other methods of back up birth control in these scenarios.
Occasionally light bleeding, spotting, or menstrual-like bleeding can occur in early pregnancy, so any time to have abnormal bleeding on the pill I encouraged you to check a pregnancy test. Although if you are taking the pill correctly you are 98-99% protected against pregnancy, so this is unlikely but important to exclude.
If you have been on the birth control pill long-term, your uterine lining can become thin in that can also be a cause of recurrent breakthrough bleeding.sometimes increasing the dose of your pill, or going off the pill for a few months we'll remedy breakthrough bleeding in this scenario.
The lower the dose of your birth control pill the more common the breakthrough bleeding, so if you are on a low dose of a 20 or 30 mcg pill sometimes going up to the next dose will be helpful.
If you take her pills correctly this will also minimize the issue.
My advice if the pregnancy test is negative and you are taking the pill correctly in a timely fashion and breakthrough bleeding persists to see your doctor for evaluation. If pregnancy test positive contact your doctor right away!
More On ChickRx:
chloemanswered(6/12/2013)i got my periods a week before than usual. im on the pill. and it lasted 7 days then spots of blood for a week after? is anything wrong?
More On ChickRx:
Stellaanswered(11/8/2013)Anonymous, if this is your first pack, and/or you started it more than 7 days after your last period started then take the test a month from when your last period started. Otherwise take the test on the first day of the sugar pills. Hope that helps!
Anonymousanswered(4/22/2015)I Just started using the pill and got my period last week, today being the last day. That means I was on my 11th pill when I got my period. I usually get my period around these days just depending since I have a very abnormal menstrual cycle. I need to know if its normal that I got my period so early when I know the sugar pill is the one that allows you to have your menstrual cycle. (Note: I got a very low dosage since i'm a frist timer)